Osamu Takakuwa 1 , Tetsuya Oguri 1 , Takehiro Uemura 1 , Kazuki Sone 1 , Satoshi Fukuda 1 , Minami Okayama 1 , Yoshihiro Kanemitsu 1 , Hirotsugu Ohkubo 1 , Masaya Takemura 1 , Yutaka Ito 1 , Ken Maeno 1 , Akio Niimi 1
Osimertinib (AZD9291) is a third-generation epidermal growth factor receptor (EGFR) tyrosine kinase inhibitor approved for EGFR-T790M-positive non-small cell lung cancer. A high incidence of interstitial lung disease (ILD) during combination treatment with osimertinib and anti-programmed cell death-ligand 1 (PD-L1) inhibitor has been reported. The current study presents a case of ILD development during osimertinib treatment following nivolumab (an anti-PD-1 antibody) treatment. The 59-year-old female was diagnosed with stage IV lung adenocarcinoma harboring a deletion in exon 19 of the EGFR gene. Following nivolumab as a sixth-line treatment, an EGFR-T790M-encoding mutation in EGFR exon 20 was identified by re-biopsy. Osimertinib was therefore initiated as a seventh-line treatment. A partial response was subsequently noted; however, 63 days after initiation of the treatment the patient presented with dyspnea with decreased oxygenation in the absence of fever and sputum. A computed tomography scan revealed the emergence of ground-glass opacities with bronchiectasis in both lungs, and a diagnosis of ILD due to osimertinib was made. Following steroid pulse therapy with discontinuation of osimertinib, the patient's chest findings and respiratory condition improved. Therefore, it is considered that anti-PD-1 therapies may be associated with a risk of ILD during subsequent osimertinib treatment.